Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 48, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 7, 2006, 6:29 PM EDT for Crawford County, Indiana. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 6:29 PM EDT (22:29 UTC)
- Expired
- Apr 7, 2006, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Crawford County, IN
The radar
The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:49 PM EDT | HAIL 1 | 3 W English, IN | |
| Apr 7, 6:53 PM EDT | HAIL 1 | Marengo, IN | |
| Apr 7, 7:02 PM EDT | HAIL 1.75 | Pilot Knob, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 11:20 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 072229 SVRLMK INC025-072300- /O.NEW.KLMK.TO.W.0048.060407T2229Z-060407T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 629 PM EDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 700 PM EDT * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF ENGLISH...MOVING EAST AT 40 MPH. * THE TORNADO IS WILL BE NEAR... ENGLISH BY 640 PM EDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY. LAT...LON 3837 8664 3828 8665 3826 8633 3838 8633 $$ JSD
1 follow-up statement
000
WWUS53 KLMK 072248
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT FRI APR 7 2006
INC025-072300-
/O.CON.KLMK.TO.W.0048.000000T0000Z-060407T2300Z/
CRAWFORD IN-
648 PM EDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR CRAWFORD
COUNTY...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND
NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ENGLISH...MOVING EAST
AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARENGO BY 655 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3837 8664 3828 8665 3826 8656 3821 8653
3822 8630 3839 8629
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:43 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 7, 5:43 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 543 PM EDT FRI APR 7 2006 .SHORT TERM(MESOSCALE UPDATE). SUPERCELLS CONTINUE TO MOVE OUT OF TN AND HAVE DISTINCT RIGHT MOVING CHARACTERISTICS...AND NOW THE OUR MAIN FOCUS IS THE LINE OF STORMS THAT ARE FORMING AHEAD OF THE FRONT. THIS SHOULD ENHANCE THE WIND POTENTIAL GIBSON COUNTY KY STORM JUST PRODUCED BASEBALL SIZE HAIL. THIS STORM IN ENTERING AIR THAT HAS NOT BEEN WORKED OVER...SO THE TORNADO THREAT WILL CONTINUE. LARGE HAIL IS STILL A THREAT WITH OPTIMUM WBZS. DEW POINTS DROP OFF BEHIND THE FRONT AND THINGS WILL QUIET DOWN BY MID TO LATE EVENING. JDG .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY) NO CHANGES TO THE EXTENDED PD...MAINLY DRY WITH ABOVE NORMAL TEMPS. HIGH PRESSURE WILL MIGRATE EAST TOWARD THE MID ATLANTIC COAST BY TUESDAY. MOIST SOUTHERLY FLO WILL INCREASE BY TUESDAY...BUT A RIDGE AXIS EXTENDING SOUTHWEST INTO THE NORTHERN GULF WILL INHIBIT RAPID RETURN OF GULF MOISTURE. RIDGING ALOFT WILL DEVELOP ACROSS THE LOWER OHIO VALLEY AS TROUGHING DEVELOPS ACROSS THE ROCKIES. LOW PRESSURE MOVING WEST OF THE GREAT LAKES WEDNESDAY WILL ALLOW A TROUGH TO MOVE EAST THROUGH OUR REGION WEDNESDAY. MODIFIED GULF AIR WILL APPROACH FROM THE WEST AND SO WILL KEEP LOW CHANCES FOR SHOWERS AND THUNDER WEDNESDAY...SUPPORTED BY HPC. THIS SYSTEM IS WEAK HOWEVER AND MAINLY TO OUR NORTH...SO NO COLD AIR TO FOLLOW WITH CONTD OSLO WARMING THRU FRI. --DK .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && JG/AB/DK
Hazardous weather outlook, Apr 7, 5:00 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 500 PM EDT FRI APR 7 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 600 PM CDT FRI APR 7 2006 /500 PM EDT FRI APR 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE TWO STATE REGION. A COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TONIGHT WHILE AN AREA OF LOW PRESSURE DEVELOPS ALONG THE COLD FRONT OVER SOUTHEAST MISSOURI. BOTH THE LOW PRESSURE AND COLD FRONT WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE OVERNIGHT HOURS. THE MAIN FOCUS FOR THE THUNDERSTORM ACTIVITY WILL BE ALONG AND AHEAD OF THE COLD FRONT AND THE SURFACE LOW PRESSURE. THE MAIN SEVERE WEATHER THREAT WILL BE FOR ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THERE WILL BE THE POSSIBILITY OF FROST OR FREEZING TEMPERATURES SUNDAY MORNING AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE NEXT WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT. FOR THE LATEST INFORMATION ON THESE DEVELOPING STORMS LISTEN TO NOAA WEATHER RADIO OR BROADCAST MEDIA. INFORMATION MAY ALSO BE FOUND ON THE WEB AT WEATHER.GOV/LOUISVILLE. --21
In the hours before
Local storm report, Apr 7, 5:06 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL PEYTONSBURG 36.63N 85.38W
04/07/2006 M0.75 INCH CUMBERLAND KY LAW ENFORCEMENT
&&
MASLocal storm report, Apr 7, 5:08 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ORLEANS 38.66N 86.45W
04/07/2006 M1.00 INCH ORANGE IN BROADCAST MEDIA
&&
MASLocal storm report, Apr 7, 5:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
525 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL PIERCE 37.18N 85.62W
04/07/2006 M1.75 INCH GREEN KY TRAINED SPOTTER
&&
MASLocal storm report, Apr 7, 5:38 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 NW MADISON 38.79N 85.42W
04/07/2006 JEFFERSON IN EMERGENCY MNGR
BARN DESTROYED
&&
MASLocal storm report, Apr 7, 6:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL JASPER 38.39N 86.94W
04/07/2006 M1.00 INCH DUBOIS IN AMATEUR RADIO
&&
MASSpecial weather statement, Apr 7, 6:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EDT FRI APR 7 2006 INZ076>079-083-084-089>092-072330- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE 519 PM CDT FRI APR 7 2006 /619 PM EDT FRI APR 7 2006/ ...TORNADO WATCH REMAINS IN EFFECT... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST SOUTHEAST AT 30 TO 40 MPH ACROSS SOUTHERN INDIANA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THROUGH 7 PM EDT (6 PM CDT)...DUBOIS... ORANGE... CRAWFORD... AND PERRY COUNTIES WILL HAVE THE HIGHEST THREAT OF SEEING SEVERE WEATHER. STAY TUNED TO LOCAL MEDIA...OR NOAA WEATHER RADIO...FOR POSSIBLE WARNINGS. TRAVELERS ON I-64 WEST OF ENGLISH WILL ENCOUNTER THESE SEVERE STORMS KYZ073>078-081-082-072330- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 519 PM CDT FRI APR 7 2006 ...TORNADO WATCH REMAINS IN EFFECT... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS FAR SOUTHERN KENTUCKY. LOCATIONS IN MONROE... CUMBERLAND...AND CLINTON COUNTIES HAVE THE BEST CHANCES OF SEEING STORMS THROUGH 6 PM CDT. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE... THEREFORE MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO FOR POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:53 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| Apr 7, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Floyd | 25 min |
| Apr 7, 3:32 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 43 min |
| Apr 7, 3:42 PM EDT | Tornado Warning | LMK | Clark | 33 min |
| Apr 7, 3:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Apr 7, 4:00 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 30 min |
| Apr 7, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 33 min |
| Apr 7, 4:53 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 37 min |
| Apr 7, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 18 min |
| Apr 7, 5:30 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 45 min |
| Apr 7, 6:20 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 25 min |
| Apr 7, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Perry | 38 min |
| Apr 7, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Apr 7, 6:39 PM EDT | Severe Thunderstorm Warning | LMK | Orange | 25 min |
| Apr 7, 6:51 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 54 min |
| Apr 7, 7:03 PM EDT | Tornado Warning | LMK | Harrison | 42 min |
| Apr 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Floyd | 32 min |
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.